EconPapers    
Economics at your fingertips  
 

A Marginalized Overdispersed Location Scale Model for Clustered Ordinal Data

Nasim Vahabi (), Anoshirvan Kazemnejad and Somnath Datta ()
Additional contact information
Nasim Vahabi: University of Florida, Florida
Anoshirvan Kazemnejad: Tarbiat Modares University
Somnath Datta: University of Florida, Florida

Sankhya B: The Indian Journal of Statistics, 2018, vol. 80, issue 1, No 2, 103-134

Abstract: Abstract Overdispersion and intra cluster correlation are two important issues in clustered categorical/ordinal data and failure to account for them can result in misleading inferences. Generalized estimating equations and mixed effects models are two common frameworks for analyzing clustered data which are recently combined and extended to the marginalized random effects model. The location scale models are a different extension of the mixed effects models that furthermore allow the variance to vary as a function of covariates. In this paper, we extend a marginalized location scale model for longitudinal ordinal responses by allowing a log-linear model for variance components that facilitates both population-averaged and subject-specific interpretations. We then extend the marginalized location scale model by incorporating an additional random term into the model to handle the overdispersion aspect of the data. We conduct extensive simulation studies to investigate the statistical properties of the maximum likelihood estimators of the model parameters. We illustrate this methodology using a dataset on a children’s growth failure.

Keywords: Longitudinal ordinal outcome; Overdispersion; Beta distribution; Location-scale model; Marginalized framework.; Primary 62F10; Secondary 62J12 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s13571-018-0162-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sankhb:v:80:y:2018:i:1:d:10.1007_s13571-018-0162-5

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/13571

DOI: 10.1007/s13571-018-0162-5

Access Statistics for this article

Sankhya B: The Indian Journal of Statistics is currently edited by Dipak Dey

More articles in Sankhya B: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:sankhb:v:80:y:2018:i:1:d:10.1007_s13571-018-0162-5